Alert archive / Kansas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 190, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Oct 21, 2017, 5:04 PM CDT for 5 counties in Kansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 21, 2017, 5:04 PM CDT (22:04 UTC)
- Expired
- Oct 21, 2017, 6:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Douglas County, KS, Franklin County, KS, Jefferson County, KS, Osage County, KS, Shawnee County, KS
The radar
The Pleasant Hill radar (KEAX), 83 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 21, 2:23 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 10.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -387 J/kg
- Mixed-layer LCL
- 735 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 326 m²/s²
- 0-3 km storm-relative helicity
- 313 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
191
WUUS53 KTOP 212204
SVRTOP
KSC045-059-087-139-177-212300-
/O.NEW.KTOP.SV.W.0190.171021T2204Z-171021T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
504 PM CDT SAT OCT 21 2017
The National Weather Service in Topeka has issued a
* Severe Thunderstorm Warning for...
Northern Franklin County in east central Kansas...
Southern Jefferson County in northeastern Kansas...
Eastern Shawnee County in east central Kansas...
Douglas County in east central Kansas...
Northeastern Osage County in east central Kansas...
* Until 600 PM CDT
* At 504 PM CDT, severe thunderstorms were located along a line
extending from Topeka to 5 miles south of Scranton, moving east at
40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Topeka, Lawrence, Ottawa, Baldwin City, Carbondale, Tecumseh,
Eudora, Richland, Wellsville, Overbrook, Centropolis, Perry,
Scranton, Lecompton, Clinton, Lone Star, Pleasant Grove, Globe,
Vinland and Pauline.
This includes the following highways...
Interstate 35 between mile markers 188 and 198.
Kansas Turnpike between mile markers 175 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3862 9507 3863 9576 3914 9571 3917 9518
3913 9518 3913 9519 3897 9519 3896 9517
3898 9516 3897 9513 3897 9511 3895 9509
3896 9508 3898 9508 3899 9506
TIME...MOT...LOC 2204Z 277DEG 33KT 3906 9570 3871 9572
HAIL...1.00IN
WIND...60MPH
$$
Cohen3 follow-up statements
247
WWUS53 KTOP 212227
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
527 PM CDT SAT OCT 21 2017
KSC045-059-087-139-177-212300-
/O.CON.KTOP.SV.W.0190.000000T0000Z-171021T2300Z/
Franklin-Jefferson-Shawnee-Douglas-Osage-
527 PM CDT SAT OCT 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN FRANKLIN...SOUTHERN JEFFERSON...EASTERN SHAWNEE...
DOUGLAS AND NORTHEASTERN OSAGE COUNTIES...
At 527 PM CDT, severe thunderstorms were located along a line
extending from near Perry Lake to near Perry to 3 miles northeast of
Richland to 4 miles southwest of Overbrook, moving northeast at 55
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Eastern Topeka, Lawrence, Baldwin City, Carbondale, Tecumseh, Eudora,
Richland, Wellsville, Overbrook, Centropolis, Perry, Scranton,
Lecompton, Clinton, Lone Star, Pleasant Grove, Vinland, Williamstown,
Pomona Lake and Grantville.
This includes Kansas Turnpike between mile markers 179 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3871 9507 3863 9576 3914 9564 3917 9518
3913 9518 3913 9519 3897 9519 3896 9517
3898 9516 3897 9513 3897 9511 3895 9509
3896 9508 3898 9508 3899 9506
TIME...MOT...LOC 2227Z 217DEG 47KT 3915 9545 3906 9544 3892 9548 3873
9561
HAIL...1.00IN
WIND...60MPH
$$
Baerg575
WWUS53 KTOP 212233
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
533 PM CDT SAT OCT 21 2017
KSC045-059-087-139-177-212300-
/O.CON.KTOP.SV.W.0190.000000T0000Z-171021T2300Z/
Franklin-Jefferson-Shawnee-Douglas-Osage-
533 PM CDT SAT OCT 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN FRANKLIN...SOUTHERN JEFFERSON...SOUTHEASTERN SHAWNEE...
DOUGLAS AND NORTHEASTERN OSAGE COUNTIES...
At 533 PM CDT, severe thunderstorms were located along a line
extending from 4 miles northeast of Perry Lake to 3 miles north of
Perry to 4 miles north of Clinton Lake to Overbrook, moving northeast
at 55 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lawrence, Baldwin City, Carbondale, Tecumseh, Eudora, Richland,
Wellsville, Overbrook, Centropolis, Perry, Lecompton, Clinton, Lone
Star, Pleasant Grove, Vinland, Williamstown, Pomona Lake, Grantville,
Clinton Lake and Globe.
This includes Kansas Turnpike between mile markers 183 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3871 9507 3863 9576 3915 9556 3917 9518
3913 9518 3913 9519 3897 9519 3896 9517
3898 9516 3897 9513 3897 9511 3895 9509
3896 9508 3898 9508 3899 9506
TIME...MOT...LOC 2233Z 217DEG 47KT 3921 9539 3912 9538 3898 9542 3879
9555
HAIL...0.75IN
WIND...60MPH
$$
Baerg019
WWUS53 KTOP 212251
SVSTOP
Severe Weather Statement
National Weather Service Topeka KS
551 PM CDT SAT OCT 21 2017
KSC045-059-087-139-177-212300-
/O.CON.KTOP.SV.W.0190.000000T0000Z-171021T2300Z/
Franklin-Jefferson-Shawnee-Douglas-Osage-
551 PM CDT SAT OCT 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHERN FRANKLIN...SOUTHERN JEFFERSON...SOUTHEASTERN SHAWNEE...
DOUGLAS AND NORTHEASTERN OSAGE COUNTIES...
At 551 PM CDT, severe thunderstorms were located along a line
extending from 3 miles north of Williamstown to 3 miles southeast of
Lecompton to near Lone Star to 4 miles northeast of Pomona Lake,
moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Lawrence, Baldwin City, Carbondale, Tecumseh, Eudora, Richland,
Wellsville, Overbrook, Centropolis, Perry, Lecompton, Clinton, Lone
Star, Pleasant Grove, Vinland, Williamstown, Pomona Lake, Grantville,
Clinton Lake and Globe.
This includes Kansas Turnpike between mile markers 183 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3871 9507 3863 9576 3915 9556 3917 9518
3913 9518 3913 9519 3897 9519 3896 9517
3898 9516 3897 9513 3897 9511 3895 9509
3896 9508 3898 9508 3899 9506
TIME...MOT...LOC 2251Z 250DEG 16KT 3911 9535 3902 9534 3888 9538 3869
9551
HAIL...0.75IN
WIND...60MPH
$$
BaergWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 1:59 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Oct 21, 1:59 PM CDT, 3 hours 5 minutes before
Area Forecast Discussion National Weather Service Topeka KS 159 PM CDT Sat Oct 21 2017 .SHORT TERM...(This evening through Sunday) Issued at 156 PM CDT Sat Oct 21 2017 Thunderstorms should develop in the 2:30-4:00 PM timeframe across parts of northeast KS, along a cold front and pre-frontal confluence axis -- within a corridor centered from Seneca toward Council Grove. Appreciable capping accompanying an elevated mixed layer should initially yield somewhat separated updrafts, especially given at least some component of boundary-relative storm motion directed toward the moderately buoyant pre-frontal air mass. Effective shear around 35-40 kt will support transient supercell modes, with a tendency for splitting storms and increasing storm interactions to support upscale growth to broken quasi-linear convective segments in proximity to the front. Boundary-layer dewpoints of 62-64F ahead of the front are surmounted by 7.5-8 C/km midlevel lapse rates accompanying the elevated mixed layer, with resultant convective inflow characterized by 1000-2000 J/kg of MLCAPE. This thermodynamic profile will support vigorous updraft accelerations with large hail and damaging winds expected, and wind-driven hail will be possible as convection congeals. Surface winds immediately ahead of the front have veered to some extent -- partly in association with diurnal mixing. However, with the TWX VAD wind profile indicating 30-40 kt of flow in the 2-5-kft layer above ground, low-level shear should be adequate for some tornado risk with line-embedded meso-vortices and any sustained supercell structures. The front should clear the forecast area by 9 PM with a few lingering showers in its wake tonight, and winds becoming northwesterly in its wake with cooler temperatures anticipated into Sunday. .LONG TERM...(Sunday night through Saturday) Issued at 156 PM CDT Sat Oct 21 2017 The main headlines for the extended period consist of more quiet and drier weather for much of the week. The next storm system by weeks end looks to bring much cooler temperatures and the possibility of wintry precipitation. The upper level trough responsible for today's thunderstorm activity will continue its trek eastward, away from the CWA. Surface ridge will push across the central and northern Plains Sunday night and Monday. A secondary upper level trough will traverse the northern Plains on Tuesday, placing the central Plains in northwesterly mid and upper level flow. An area of high pressure along the central Rockies, coupled with a surface cyclone in the Ohio Valley will yield a strong pressure gradient across the area Monday and Tuesday. Sustained northerly winds are expected to remain near 20 mph, with gusts approaching 30 mph. A third upper level trough will progress southward near the end of the work. In conjunction with the upper trough, a strong cold front looks to bypass the area, ushering in much colder air for Friday. High temperatures Friday and Saturday look only reach the low 50s. Exact track of the associated surface cyclone will play a big role in QPF amounts during the weekend. At this point in time, light precipitation associated with the TROWAL could impact northeast Kansas. With temperatures reach the low to middle 30s Friday night and Saturday, the potential for a winter precipitation exists. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1230 PM CDT Sat Oct 21 2017 A cold front will move across the region later this afternoon into the evening. Thunderstorms with gusty winds, hail, and restricted visibilities/ceilings will be possible with this activity. TOP and FOE will be the most likely TAF sites impacted by this activity, in the 21Z-23Z timeframe. Ahead of the front, gusty southerly to southwesterly winds are expected, with winds becoming westerly to northwesterly following the frontal passage. Ceilings should rise behind the front with decreasing cloud coverage. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Cohen LONG TERM...Baerg AVIATION...Cohen
Hazardous weather outlook, Oct 21, 2:06 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 206 PM CDT Sat Oct 21 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-221915- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 206 PM CDT Sat Oct 21 2017 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Severe thunderstorms are expected to continue developing across northeast and east central Kansas this afternoon. The main threat from the storms will be damaging winds, large hail and frequent lightning. A few tornadoes may also be possible with these storms. The storms are expected to exit the Topeka and Emporia areas by 7 pm and the Lawrence and Ottawa areas after 9 pm. In addition, locally heavy rainfall is possible over portions of east central Kansas. Isolated rainfall amounts of up to 3 inches will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Oct 21, 2:59 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Topeka KS
259 PM CDT SAT OCT 21 2017
KSZ023-024-038-039-212030-
Wabaunsee-Shawnee-Pottawatomie-Jackson-
259 PM CDT SAT OCT 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHAWNEE...CENTRAL
WABAUNSEE...SOUTHEASTERN POTTAWATOMIE AND SOUTHWESTERN JACKSON
COUNTIES UNTIL 330 PM CDT...
At 259 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles northwest of Maple Hill to 6 miles east
of Alta Vista. Movement was northeast at 35 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Rossville, Alma, Eskridge, St. Marys, Maple Hill, McFarland, Paxico,
Delia, Willard, Potawatomi Reservation and Keene.
This includes Interstate 70 between mile markers 331 and 347.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas.
LAT...LON 3879 9605 3881 9639 3883 9639 3883 9643
3937 9599 3940 9574
TIME...MOT...LOC 1959Z 231DEG 29KT 3912 9610 3884 9638
BaergSpecial weather statement, Oct 21, 3:26 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Topeka KS
326 PM CDT SAT OCT 21 2017
KSZ037-038-054-212100-
Wabaunsee-Lyon-Morris-
326 PM CDT SAT OCT 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRIS...SOUTH
CENTRAL WABAUNSEE AND NORTHWESTERN LYON COUNTIES UNTIL 400 PM CDT...
At 325 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Strong City, moving northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Council Grove, Allen, Bushong, Dunlap and Council Grove Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
east central Kansas.
LAT...LON 3852 9635 3852 9668 3890 9632 3872 9606
3851 9635
TIME...MOT...LOC 2025Z 221DEG 38KT 3851 9655
BaergSpecial weather statement, Oct 21, 3:54 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Topeka KS
354 PM CDT SAT OCT 21 2017
KSZ037-054-212130-
Lyon-Morris-
354 PM CDT SAT OCT 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRIS AND NORTHERN
LYON COUNTIES UNTIL 430 PM CDT...
At 354 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cottonwood Falls, moving northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Americus, Allen, Bushong and Dunlap.
This includes Kansas Turnpike between mile markers 136 and 143.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
east central Kansas.
LAT...LON 3840 9635 3852 9635 3852 9651 3873 9631
3858 9602 3841 9634
TIME...MOT...LOC 2054Z 216DEG 43KT 3837 9649
CohenSpecial weather statement, Oct 21, 4:42 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Topeka KS
442 PM CDT SAT OCT 21 2017
KSZ024-026-039-212215-
Shawnee-Jefferson-Jackson-
442 PM CDT SAT OCT 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JEFFERSON...SHAWNEE
AND SOUTHEASTERN JACKSON COUNTIES UNTIL 515 PM CDT...
At 442 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dover, moving northeast at 45 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Topeka, Tecumseh, Dover, Silver Lake, Auburn, Meriden, Hoyt, Pauline
and Grantville.
This includes the following highways...
Interstate 70 between mile markers 348 and 355.
Kansas Turnpike between mile markers 166 and 184.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas.
LAT...LON 3887 9579 3887 9595 3902 9595 3932 9568
3914 9542
TIME...MOT...LOC 2142Z 222DEG 40KT 3892 9592
BaergSpecial weather statement, Oct 21, 4:48 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Topeka KS
448 PM CDT SAT OCT 21 2017
KSZ039-055-212215-
Shawnee-Osage-
448 PM CDT SAT OCT 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SHAWNEE AND
NORTHWESTERN OSAGE COUNTIES UNTIL 515 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harveyville, moving northeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Southeastern Topeka, Carbondale, Tecumseh, Burlingame, Scranton,
Pauline and Berryton.
This includes Kansas Turnpike between mile markers 155 and 166, and
between mile markers 183 and 188.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas.
LAT...LON 3868 9591 3871 9595 3888 9595 3888 9581
3906 9557 3907 9555 3907 9551 3905 9550
3891 9550
TIME...MOT...LOC 2148Z 227DEG 43KT 3880 9593
BaergSpecial weather statement, Oct 21, 4:55 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Topeka KS
455 PM CDT SAT OCT 21 2017
KSZ024-026-212230-
Jefferson-Jackson-
455 PM CDT SAT OCT 21 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON AND
SOUTHEASTERN JACKSON COUNTIES UNTIL 530 PM CDT...
At 454 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Denison to 4 miles southeast of Hoyt.
Movement was northeast at 40 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Valley Falls, Meriden, Nortonville, Mayetta and Denison.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 1000 PM CDT for
northeastern and east central Kansas.
LAT...LON 3918 9559 3921 9559 3922 9563 3933 9575
3952 9557 3942 9557 3942 9518 3941 9518
TIME...MOT...LOC 2154Z 220DEG 33KT 3937 9565 3920 9566
BaergThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 2:00 PM CDT | Special Weather Statement | TOP | Geary | 30 min |
| Oct 21, 2:30 PM CDT | Special Weather Statement | TOP | Morris, Wabaunsee | 30 min |
| Oct 21, 2:59 PM CDT | Special Weather Statement | TOP | Wabaunsee | 31 min |
| Oct 21, 3:05 PM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee, Wabaunsee | 40 min |
| Oct 21, 3:13 PM CDT | Severe Thunderstorm Warning | TOP | Jackson | 47 min |
| Oct 21, 3:26 PM CDT | Special Weather Statement | TOP | Morris | 34 min |
| Oct 21, 3:54 PM CDT | Special Weather Statement | TOP | Lyon | 36 min |
| Oct 21, 4:07 PM CDT | Severe Thunderstorm Warning | TOP | Lyon, Wabaunsee | 53 min |
| Oct 21, 4:42 PM CDT | Special Weather Statement | TOP | Shawnee | 33 min |
| Oct 21, 4:48 PM CDT | Special Weather Statement | TOP | Shawnee | 27 min |
| Oct 21, 4:55 PM CDT | Special Weather Statement | TOP | Jefferson | 35 min |
| Oct 21, 5:23 PM CDT | Special Weather Statement | TOP | Jefferson | 37 min |
| Oct 21, 5:49 PM CDT | Special Weather Statement | TOP | Osage | 26 min |
| Oct 21, 6:00 PM CDT | Special Weather Statement | TOP | Douglas | 30 min |
| Oct 21, 6:05 PM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson | 25 min |
| Oct 21, 6:21 PM CDT | Special Weather Statement | TOP | Coffey, Franklin | 39 min |
| Oct 21, 6:30 PM CDT | Special Weather Statement | TOP | Douglas | 15 min |
| Oct 21, 6:41 PM CDT | Areal Flood Advisory | TOP | Anderson, Coffey, Douglas, Franklin, Jefferson, Lyon and 1 more | 3 hr |
| Oct 21, 6:59 PM CDT | Special Weather Statement | TOP | Coffey, Franklin | 46 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.